MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0697
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no vessel injuries and no device malfunctions were reported.Per zoll labeling, possible complications with central venous catheters include thrombosis.Additionally, catheter related thrombosis are known complications with intravascular catheter use of any kind.Critically ill patients admitted to the icu are prone to dvt, mostly due to inflammatory status post injury, abnormal coagulation, immobilization and catheterization.Institutions should follow guidelines in dvt prevention which include pharmacological and mechanical methods.Insti¬tutional implementation of standard protocols that incorporate these measures may have contributed to the reduction of dvt rate.Importantly, therapeutic hypothermia using a zoll ivtm cooling catheter placed in the femoral vein is not as¬sociated with increased incidence of dvt or pe.The benefits of using ivtm in the critically ill patient population outweighs the potential risks of dvt and pe.The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.The ccr will be re-opened if or when the product is returned and investigation has been complete.Device not returned.
 
Event or Problem Description
Customer reported that there has been three patients with deep vein thrombosis (dvts) and one patient with pulmonary embolisms (pe) using the zoll catheters.There was no patient information or event information provided.Zoll is in the process of obtaining additional information on the reported issues.For reference of related events: 3010617000-2016-00058, 3010617000-2016-00059, and 3010617000-2016-00060.

Brand Name
ZOLL IVTM CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5371991
Report Number3010617000-2016-00027
Device Sequence Number568726
Product Code NCX
UDI-Device Identifier00849111075114
UDI-Public00849111075114
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Report Date (Section B) 01/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8700-0697
Device Catalogue Number8700-0697
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;